Georgia, 2019Lightning Strike in Georgia, July 21, 2019
July 21, 2019 · NWS JAX · 1 event in 1 county or zone
Bermuda ridge was over the region with sea breeze convection becoming storm to severe under boundary mergers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Bermuda ridge was over the region with sea breeze convection becoming storm to severe under boundary mergers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 21, 2:33 PM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 21, 2:33 PM EST, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
333 PM EDT Sun Jul 21 2019
.NEAR TERM /Today and Tonight/...
Potential for strong thunderstorm formation this afternoon as a
rotating shortwave makes its way northward, already producing
storms with hail and winds capable of knocking down trees along
the sea breeze fronts. This area of instability is expected to
continue proceeding to the north for areas west of and near the
I-75 corridor, however with the dry air aloft storms capable of
producing hail, gusty winds, and locally heavy rainfall can not be
ruled out for other areas. Storms are also forming along the east
coast sea breeze and will continue to develop and press inland,
with the sea breezes meeting up near and west of Hwy 301 later
this afternoon. Storm activity is expected to disperse later
tonight, after sunset. Overnight low temperatures are expected to
be in the low 70s for inland areas and in the mid 70s for coastal
locations.
.SHORT TERM /Monday and Tuesday/...
Prevailing flow will shift about to out of the southwest as the
high pressure ridging weakens over the forecast area and drifts
southward. Reduced PWAT values ranging between 1.5 to 2 inches are
forecasted for Monday which could lead to scattered storms forming
in the late afternoon to early evening hours, with the area of
heaviest convection likely occuring near the I-75 corridor and in
the southernmost counties of the forecast area. Conditions on
Tuesday will become very unstable as a strong front presses into
Georgia from out of the northwest, thus bringing significantly
more moist air with numerous thunderstorms and showers expected to
form all throughout the region with the heaviest storms forming
in the afternoon and evening before dispersing in the early AM
hours. High temperatures for the beginning of the week are
expected to be reach into the mid and lower 90s for inland areas
where cloud cover and storm formation is minimal, with temps along
the coastlines being in the low 90s. Heat index values cam range
as high as as 99-105 degrees. Overnight low temperatures will be
in the low to mid 70s for inland areas and in the upper 70s for
coastal locations.
.LONG TERM /Wednesday through Saturday/...
Models show that the frontal boundary is expected to stall over
Georgia through Thursday, which will result in significant
thunderstorm developments for Wednesday and Thursday. The boundary
will begin to retract on Friday, moving off towards the north, and
high pressure ridging from out of the east will extend over the
region Saturday bringing with it drier conditions and reduced
levels of convection. Max temperatures are expected to drop
slightly in the coming week as a result of the increased
convection and cloud cover, with max temps dropping to the lower
90s and upper 80s by midweek and remaining in the low 90s into the
weekend. Heat index values are expected to drop into the 90s
during the period of heaviest storm development, but then return
to 100 degrees and higher on Saturday. Overnight low temperatures
are anticipated to be in the lower 70s for inland areas and in
the upper 70s along the coastline.
&&
.AVIATION...
Showers and storms were forming along the sea breeze boundaries
early this afternoon, and these showers and storms will spread
inland through the afternoon hours. Storms will become more
numerous across the interior towards KGNV and KVQQ, and have TEMPO
groups for these TAF sites. Light winds will become southeasterly
around 10 knots as the east coast sea breeze moves inland. Storms
will diminish this evening with loss of daytime heating, with
light winds and VFR conditions prevailing overnight.
&&
.MARINE...
Surface high pressure will extend across the Florida peninsula
through Monday with winds increasing to about 15-20 knots Monday
night through early Tuesday morning in association with a low
pressure trough develops in the NW. A stronger front will move
southward toward the local waters late Tuesday and weaken near
the local waters Wednesday and Thursday.
Rip Currents: Moderate Risk for NE Florida beaches
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 95 73 93 74 / 20 10 40 20
SSI 92 77 90 77 / 20 10 20 10
JAX 94 75 93 75 / 40 20 30 20
SGJ 91 74 90 74 / 40 20 20 20
GNV 93 73 92 73 / 70 30 50 20
OCF 93 72 92 73 / 80 40 50 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Corless/Cordero/McGinnis/Zibura
In the hours before
Special weather statement, Jul 21, 3:51 PM EST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
451 PM EDT Sun Jul 21 2019
FLZ032-212115-
Clay FL-
451 PM EDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CLAY COUNTY UNTIL
515 PM EDT...
* At 451 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Middleburg, and is nearly
stationary.
* Small hail, wind gusts up to 50 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Camp Blanding and Penney Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3001 8176 2989 8177 2990 8200 3004 8199
TIME...MOT...LOC 2051Z 104DEG 21KT 2996 8187
MCGINNIS
Local storm report, Jul 21, 3:52 PM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
452 PM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 9 NW LAKESIDE 30.22N 81.88W
07/21/2019 M46 MPH Duval FL AWOS
CECIL FIELD REPORTED A WIND GUST OF 46 MPH.
&&
MZSpecial weather statement, Jul 21, 3:58 PM EST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
458 PM EDT Sun Jul 21 2019
FLZ037-136-140-236-240-340-212200-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-Putnam FL-Eastern Marion FL-
458 PM EDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA...MARION AND
SOUTHWESTERN PUTNAM COUNTIES UNTIL 600 PM EDT...
* At 458 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Orange Springs to 7 miles northeast of Beverly Hills. These storms
were nearly stationary.
* Small hail, wind gusts up to 50 mph, and minor flooding due to
heavy rainfall is possible with these storms.
* Locations impacted include...
Ocala, Rainbow Lakes Estates, Fort McCoy, Citra, Lynne, Lake
Delancy, Sparr, Anthony, Silver Springs Shores and Cross Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2896 8231 2897 8232 2900 8237 2901 8239
2902 8240 2902 8242 2905 8247 2904 8250
2904 8253 2921 8254 2922 8240 2947 8241
2954 8237 2954 8173 2937 8175 2896 8212
TIME...MOT...LOC 2058Z 024DEG 3KT 2951 8186 2897 8237
MCGINNISLocal storm report, Jul 21, 4:58 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
558 PM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 3 E DUNNELLON 29.04N 82.40W
07/21/2019 Marion FL 911 CALL CENTER
MARION COUNTY SHERIFFS OFFICER REPORTED MULTIPLE TREES
THAT WERE KNOCKED DOWN IN THE DUNNELLON AREA AS WELL AS
MULTIPLE VEHICLE ACCIDENTS AND POWER OUTAGES.
&&
SCORDEROLocal storm report, Jul 21, 5:05 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
605 PM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 4 SW SILVER SPRINGS SHO 29.06N 82.05W
07/21/2019 Marion FL 911 CALL CENTER
MARION COUNTY SHERIFFS OFFICE REPORTED MULTIPLE TREES
DOWN IN THE BELLEVIEW, SUMMERFIELD, AND OCKLAWAHA AREA.
&&
SCORDEROSpecial weather statement, Jul 21, 6:18 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
718 PM EDT Sun Jul 21 2019
GAZ152-212345-
Brantley GA-
718 PM EDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BRANTLEY COUNTY
UNTIL 745 PM EDT...
* At 718 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Raybon, or near Nahunta. This
storm was nearly stationary.
* Nickel size hail and wind gusts of 50 to 55 mph possible with this
storm.
* Locations impacted include...
Raybon and Hortense.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3136 8199 3135 8192 3135 8191 3130 8187
3125 8200 3128 8201 3129 8200 3131 8199
3132 8201 3134 8202 3136 8200
TIME...MOT...LOC 2318Z 231DEG 2KT 3131 8195
MCGINNISLightning, Charlton
- When
- July 21, 6:30 PM EST
- Where
- Charlton County, 0.87 mi E of Folkston
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 30.828, -82.006
A lightning strike caused a structure fire to the Badcock Home Furniture storm in Folkston near 1st and Elm Streets. The structure was a total loss. A home nearby was also struck by lightning, but did not catch fire. The cost of damage was unknown, but it was estimated for inclusion of the even tin Storm Data.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 21 to 26, 201913 deaths · 10 events
- Flash Flooding in Ohio, July 21 to 22, 20191 death · 1 injured · $8.2 million · 4 events
- Damaging Wind and Lightning Strike in Florida, July 21, 20191 death · 7 injured · 50 kt wind · 2 events
- Excessive Heat and Heat in Maryland, July 21, 20191 death · 17 events
- Heat in Arizona, July 21, 20191 death · 1 event
- Wildfire in Arizona, July 21 to 31, 2019$9.0 million · 1 event
- Flash Flood and Flood in Missouri, July 21 to 22, 2019$125,000 · 30 events
- Flash Flooding in Mississippi, July 21, 2019$179,000 · 6 events
- Flash Flooding and Damaging Winds in Pennsylvania, July 21, 2019$86,000 · 50 kt wind · 15 events
- Damaging Winds in Arizona, July 21, 2019$135,000 · 52 kt wind · 3 events
- Flash Flooding and Lightning Strike in Kentucky, July 21 to 22, 2019$115,000 · 5 events
- Flash Flooding in West Virginia, July 21 to 22, 2019$71,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837353.